# SDR HYIA20201106001

- Difficulty date: November 5, 2020
- Submitted: November 6, 2020
- Operation: Air carrier
- Aircraft: N722CA
- Make and model: Tecnam P2012
- Aircraft serial: 012US
- Aircraft time: 339 hours, 340 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Cooling Fan
- Part number: ACF328
- Part serial: 17862
- Condition: Burned
- Location: Cabin Air
- Part time: 339 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H, A

## Discrepancy

SHORTLY AFTER PUTTING AIRPLANE IN CRUISE CONFIGURATION, BOTH CAPTAIN AND F/O SMELT BURNING PLASTIC/STYROFOAM.  THE SMELL WAS CHEMICALLY AND STRONG.  THE F/O NOTICED SMOKE RISING FROM THE CAPTAIN`S FEET.  THE ENVIRONMENTAL SYSTEMS WERE SHUT DOWN (CABIN FAN, RT A/C FAN).  NO CIRCUIT BREAKERS WERE OPEN.  THE COCKPIT FIRE/SMOKE IN COCKPIT CHECKLIST WAS RAN AND AN EMERGENCY WAS DECLARED.  AFTER RUNNING CHECKLIST WE COULD NO LONGER VISIBLY SEE SMOKE COMING OUT, HOWEVER THE SMELL OF BURNING PLASTIC REMAINED STRONG LONG AFTER THE EVENT ENDED.  COMPANY MAINTENANCE IDENTIFIED FOUND GIA COOLING FAN INOPERABLE, IT ALSO HAD SMOKE STREAKS ON IT.  CHECKED CIRCUIT BREAKERS, NONE POPPED.  R & R COOLING FAN AND RETURNED AIRCRAFT TO SERVICE.
